Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 98, NWS New Orleans, LA

June 6, 2013Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2013, 4:50 PM CDT for Jackson County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2013, 4:50 PM CDT (21:50 UTC)
Expired
Jun 6, 2013, 5:30 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Jackson County, MS

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:59 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 6, 3:59 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT THU JUN 6 2013

.SYNOPSIS...

TROPICAL STORM ANDREA MOVING ONSHORE ON FLORIDA COAST. HIGH
PRESSURE OVER THE NORTHERN PLAINS. SCATTERED TO NUMEROUS
THUNDERSTORMS DEVELOPING ON AN OUTFLOW BOUNDARY FROM CONVECTION
EARLIER IN THE DAY CURRENTLY AFFECTING AREAS NEAR MORGAN CITY AND
ALONG THE PEARL RIVER. OUTSIDE OF CONVECTION...TEMPERATURES
GENERALLY NEAR 90 DEGREES. EARLIER WEDGE OF DRIER AIR OVER
MISSISSIPPI COASTAL COUNTIES APPEARS TO BE WASHING OUT.

&&

.SHORT TERM...

EXPECT ONGOING CONVECTION TO CONTINUE THROUGH THE EARLY EVENING
HOURS. UPPER TROF OVER NORTHEAST TEXAS MAY HAVE A CORRIDOR OF
RELATIVELY UNDISTURBED AIRMASS TO AID DEVELOPMENT OF CONVECTION
AFTER MIDNIGHT FROM ABOUT NEW ROADS DOWN TO NEW ORLEANS. WILL
CARRY HIGHER POPS OVERNIGHT THAN DURING THE EVENING HOURS. CHANCE
POPS FOR DURING THE DAY TOMORROW...BUT EXPECT MORE OF THE
PRECIPITATION TO OCCUR IN THE MORNING. FOR SATURDAY...CONVECTION
MAINLY ON LAKE/SEA BREEZE BOUNDARIES. ANOTHER TROF PASSING TO THE
NORTH OF THE AREA ON SUNDAY MAY ALLOW BETTER AREAL COVERAGE OF
CONVECTION. TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE
WEEKEND. 35

&&

.LONG TERM...

UPPER RIDGING ACROSS THE AREA MONDAY NIGHT THROUGH WEDNESDAY AND
ONLY ISOLATED CONVECTION EXPECTED. ANOTHER TROF MOVING ACROSS THE
OHIO VALLEY ON THURSDAY...WITH SCATTERED CONVECTION POSSIBLE. 35

&&

.AVIATION...

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
MAINLY NORTH AND EAST OF A ASD TO BTR LINE. TEMPO GROUPS HAVE BEEN
ADDED TO THOSE EXPECTED TO BE IMPACTED BY STRONG GUSTY WINDS AND
BRIEF HEAVY RAINFALL. ANOTHER ROUND OF SHOWERS AND STORMS WILL BE
POSSIBLE THIS EVENING. VIS MAY DROP TO 1SM WITH STRONGER ACTIVITY.
CIGS WILL BOUNCE BETWEEN MVFR AND VFR THROUGH THE PERIOD. OTHER
IMPACT FOR TERMINALS WILL BE INCREASING WINDS TOMORROW MORNING.
EXPECT WESTERLY WINDS IN 10 TO 15 KNOT RANGE IN 12Z-18Z PERIOD AS
COLD FRONT SWINGS THROUGH THE AREA.

MEFFER

&&

.MARINE...

SWELL HAS BEEN DECREASING THIS AFTERNOON WITH BUOY 42040 NOW
REPORTING SEA HEIGHTS DOWN TO 6 FEET INCLUDING 5 FEET OF SWELL.
CONDITIONS SHOULD CONTINUE TO SUBSIDE THIS EVENING AND HAVE
CANCELLED SMALL CRAFT ADVISORY. THERE WILL BE A BRIEF PERIOD OF
ENHANCED WINDS FRIDAY MORNING...AND EXERCISE CAUTION HEADLINES MAY
BE NECESSARY OVER THE EASTERN WATERS FOR A PORTION OF THE DAY
FRIDAY. AFTER THAT...EXPECT RELATIVELY BENIGN CONDITIONS THROUGH
THE WEEKEND WITH OCCASIONAL SOUTHERLY WINDS OF 10 TO 15 KNOTS. 35

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT. POTENTIAL SEVERE WEATHER THIS AFTERNOON
             AND EVENING. MONITORING RIVER FLOODING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  87  64  89 /  60  40  10  20
BTR  69  89  68  91 /  50  30  10  20
ASD  71  88  70  89 /  50  40  20  30
MSY  73  88  73  89 /  40  30  20  30
GPT  68  87  70  87 /  40  40  20  30
PQL  68  87  70  87 /  40  40  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 12:31 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 PM CDT THU JUN 6 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-070545-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1231 PM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TROPICAL STORM ANDREA WILL CONTINUE TO PRODUCE A SWELL TRAIN
ACROSS THE NORTH GULF WITH A PERIOD OF 7 TO 9 SECONDS AND A
HEIGHT OF AROUND 7 FEET TODAY. THIS SWELL TRAIN WILL DAMPEN THIS
EVENING AS ANDREA MAKES LANDFALL AND WINDS OVER THE OPEN WATERS
ABATE.

TIDES ALONG EAST FACING SHORES WILL RUN ABOUT 1 FOOT ABOVE NORMAL
THROUGH THE NEXT LUNAR TIDE CYCLE...THEN BEGIN TO FALL TOWARDS
MORE NORMAL LEVELS FRIDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WELL IN ADVANCE OF A COLD
FRONT WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING
WINDS...LOCALLY VERY HEAVY RAINFALL...AND HAIL. THIS ACTIVITY MAY
PERSIST INTO THE EVENING AND OVERNIGHT PERIODS.

RIVER LEVELS AT RED RIVER LANDING AND MORGAN CITY WILL REMAIN AT
OR ABOVE FLOOD STAGES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. SEVERE WEATHER IS
NOT EXPECTED...BUT A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING
AND STRONG WINDS.

RIVER LEVELS AT RED RIVER LANDING AND MORGAN CITY WILL REMAIN AT
OR ABOVE FLOOD STAGES THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF A WATCH IS
ISSUED.

In the hours before

Special weather statement, Jun 6, 12:38 PM CDT, 4 hours 12 minutes before
LAZ034>036-047-048-061815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1238 PM CDT THU JUN 6 2013

...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING WEST BATON ROUGE
PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON
ROUGE PARISH...WEST FELICIANA PARISH...

AT 1235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ST. FRANCISVILLE...MOVING
SOUTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ST.
FRANCISVILLE...NEW ROADS...ZACHARY AND SLAUGHTER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Jun 6, 12:43 PM CDT, 4 hours 7 minutes before
MSZ069-070-061830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 PM CDT THU JUN 6 2013

...STRONG THUNDERSTORM MOVING EAST AFFECTING AMITE COUNTY...PIKE
COUNTY...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF LIBERTY...OR ABOUT 6 MILES
SOUTHWEST OF SMITHDALE...MOVING EAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SMITHDALE...MCCOMB AIRPORT...SUMMIT...MCCOMB AND MAGNOLIA

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Jun 6, 3:06 PM CDT, 1 hour 44 minutes before
LAZ039-MSZ071-077-062100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT THU JUN 6 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL
COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES NORTH OF BOGALUSA...OR ABOUT
5 MILES NORTHWEST OF ANGIE...MOVING EAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ANGIE...VARNADO AND POPLARVILLE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 6, 3:32 PM CDT, 1 hour 18 minutes before
LAZ039-MSZ077-080-062115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT THU JUN 6 2013

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING PEARL
RIVER COUNTY...HANCOCK COUNTY...WASHINGTON PARISH...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF NUMEROUS STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM
BOGALUSA TO PICAYUNE...MOVING SOUTHEAST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BOGALUSA...PICAYUNE...STENNIS SPACE CENTER...MCNEIL AND
CROSSROADS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Jun 6, 4:15 PM CDT, 35 minutes before
LAZ057-059-062200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CDT THU JUN 6 2013

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST. JAMES
PARISH...UPPER LAFOURCHE PARISH...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
EAST OF NAPOLEONVILLE TO THIBODAUX...MOVING SOUTHEAST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
RACELAND

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Local storm report, Jun 6, 4:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             SLIDELL                 30.28N 89.78W
06/06/2013  E1.25 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            1.25 INCH HAIL REPORTED BY OFF DUTY NWS EMPLOYEE NEAR
            INDIAN VILLAGE.

&&

DMANNING

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:10 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington50 min
Jun 6, 4:19 PM CDTSevere Thunderstorm WarningLIXSaint Tammany41 min
Jun 6, 4:26 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist49 min
Jun 6, 4:32 PM CDTSpecial Marine WarningLIX58 min
Jun 6, 4:36 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles39 min
Jun 6, 4:40 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
Jun 6, 5:07 PM CDTSpecial Marine WarningLIX98 min
Jun 6, 5:11 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche49 min
Jun 6, 5:21 PM CDTSpecial Marine WarningLIX24 min
Jun 6, 5:22 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard38 min
Jun 6, 5:33 PM CDTSpecial Marine WarningLIX57 min
Jun 6, 6:04 PM CDTSpecial Marine WarningLIX56 min
Jun 6, 6:23 PM CDTSpecial Marine WarningLIX37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.